Hail, Quay
- When
- June 11, 3:50 PM MST to 3:55 PM MST
- Where
- Quay County, San Jon
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.100, -103.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 11, 2:00 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUN 11 2005 ...TORNADO WATCH IN EFFECT THROUGH 800 PM FOR THE ERN PLAINS... .DISCUSSION... SEVERE WEATHER A THREAT DURING THE AFTERNOON AND EARLY EVENING... ESPECIALLY ALONG TEXAS STATE BORDER. CONVECTION HAS ALREADY FORMED OVER THE HIGHER TERRAIN...ALTHOUGH THE BEST DYNAMICS FOR EXPLOSIVE DEVELOPMENT STILL REMAINS OVER SW UT/CENTRAL AZ. HOWEVER...IT DOES APPEAR PLENTY OF LINGERING SURFACE BOUNDARIES IN COMBINATION WITH INCOMING SOLAR...SURFACE MOISTURE AND DIRECTIONAL SHEAR IS PRESENT TO SUPPORT SUPERCELLS WHICH COULD DUMP LARGE HAIL...DAMAGING WINDS AND MAYBE AN ISOLATED TORNADO AS WELL. PRECIPITATION OVER THE WRN ZONES WILL BE SUPPORTED BY UPPER LEVEL DISTURBANCE...WHICH SHOULD LINGER THROUGH A GOOD PORTION OF THE NIGHT AS TROUGH AXIS WILL BE SLOW TO EJECT. OVERALL INTEGRITY OF POP GRIDS IN DECENT SHAPE BUT MADE A FEW MINOR ADJUSTMENTS. STILL A BIT UNCERTAIN AS TO HOW MUCH PRECIPITATION WILL BE OVER THE AREA AFTER MIDNIGHT...BUT WILL KEEP ISOLATED TO LOW END SCATTERED COVERAGE FOR NOW. DID INCREASE CLOUD COVER IN GRIDS TO MOSTLY CLOUDY AT MANY LOCATIONS. LOW CLOUDS MAY PLAGUE SOME OF THE ERN ZONES AFTER MIDNIGHT. TROUGH AXIS TO BE CENTERED OVER THE CWFA AROUND 18Z SUNDAY...WHICH SHOULD KEEP A THREAT FOR PCPN OVER THE NRN MOUNTAINS THROUGH LATE MORNING. ACTIVITY WILL SHIFT TO THE NE ZONES BY AFTERNOON AS UPPER LEVEL SYSTEM PUSHES EASTWARD. ONCE AGAIN...POPS IN GOOD SHAPE WITH ONLY A FEW MINOR TWEAKS. IT APPEARS ATTM...SEVERE STORMS SHOULD BE CONFINED WITHIN NRN TX INTO OK AS MCS DEVELOPS. AFTERNOON BREEZES ARE EXPECTED ALONG CENTRAL MOUNTAINS AS WELL AS THE HIGH PLAINS. QUIET WEATHER RETURNS TO THE LAND OF ENCHANTMENT FOR MONDAY AS NW FLOW DOMINATES THE UPPER LEVEL PATTERN. WINDS WILL BE STRONG ONCE AGAIN OVER THE NRN MOUNTAINS. 500MB RIDGE WILL BUILD OVER SRN NEW MEXICO/NRN OLD MEXICO TUE WHICH SHOULD PROVIDE FOR SUBSIDENCE. AN INVERSION LAYER SHOULD AFFECT LOW TEMPS WITHIN THE HIGHER TERRAIN. DID CONSIDER INTRODUCING ISOLD POPS FOR TUE AFTERNOON AND EVENING AS MOISTURE RETURN ATTEMPTS TO ADVECT INTO THE FOUR CORNER REGION ON BACKSIDE OF RIDGE. AFTER COORDINATION WITH AZ/CO WFOS...DECIDED TO HOLD OFF ON POPS BUT WILL INCREASE CLOUD COVER INTO THE PARTLY CLOUDY RANGE. A SURFACE COLD FRONT IS PROGGED TO PUSH THRU THE ERN PLAINS MON NIGHT...INCREASING LOW LEVEL MOISTURE. RIDGE SHOULD BE STRONG ENOUGH TO INHIBIT CONVECTION ACROSS THE EAST ON TUESDAY... HOWEVER THIS RIDGE IS EXPECTED TO BREAK DOWN ON WED. DISTURBANCES RIDING THE NRN PERIPHERY OF RIDGE WILL TRACK ACROSS NRN NEW MEXICO AND PROVIDE ADDITIONAL VERTICAL ASCENT TO INCOMING SOLAR TO SPARK SHOWERS AND THUNDERSTORMS. ONGOING FORECAST DEPICTED THIS SCENARIO PRETTY WELL...ALTHOUGH INCREASED POPS SLIGHTLY BUT REMAINED WITHIN ISOLD CATEGORY. FOCUS SHIFTS TO THE ERN HALF OF THE STATE STARTING FRIDAY. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 78 48 84 / 50 0 0 0 GALLUP.......................... 46 76 41 83 / 40 0 0 0 GRANTS.......................... 48 79 44 84 / 40 0 0 0 GLENWOOD........................ 52 83 52 90 / 10 0 0 0 CHAMA........................... 38 68 35 75 / 50 10 0 0 LOS ALAMOS...................... 47 77 44 80 / 50 0 0 0 RED RIVER....................... 37 66 33 71 / 50 20 0 0 TAOS............................ 45 74 39 80 / 50 0 0 0 SANTA FE........................ 46 77 46 83 / 40 0 0 0 SANTA FE AIRPORT................ 49 79 48 85 / 40 0 0 0 ESPANOLA........................ 48 81 46 87 / 50 0 0 0 ALBUQUERQUE HEIGHTS............. 58 84 58 89 / 30 0 0 0 ALBUQUERQUE VALLEY.............. 55 86 55 90 / 30 0 0 0 ALBUQUERQUE FOOTHILLS........... 56 83 56 87 / 40 0 0 0 ALBUQUERQUE WEST MESA........... 57 85 57 88 / 30 0 0 0 SOCORRO......................... 57 87 54 90 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 48 78 49 82 / 40 10 0 0 MORIARTY/ESTANCIA............... 48 81 44 85 / 40 10 0 0 CARRIZOZO....................... 53 86 54 89 / 0 0 0 0 RUIDOSO......................... 50 80 48 83 / 0 0 0 0 RATON........................... 46 79 43 82 / 50 20 0 0 LAS VEGAS....................... 47 76 45 81 / 50 10 0 0 ROY............................. 51 81 51 82 / 50 20 0 0 CLAYTON......................... 54 80 54 84 / 40 20 0 0 SANTA ROSA...................... 57 89 59 90 / 20 10 0 0 TUCUMCARI....................... 61 90 59 92 / 30 10 0 0 FORT SUMNER..................... 59 92 55 89 / 10 0 0 0 CLOVIS.......................... 61 90 59 90 / 20 10 0 0 PORTALES........................ 59 91 58 91 / 20 10 0 0 ROSWELL......................... 63 94 61 96 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 11 2005 NMZ001>021-026-121200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 529 AM MDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A FEW SEVERE THUNDERSTORMS MAY DEVELOP ON THE NORTHEAST AND EAST CENTRAL PLAINS THIS EVENING. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT...BUT ISOLATED TORNADOES MAY ALSO DEVELOP. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING IN COLFAX...UNION...HARDING AND QUAY COUNTIES. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT SAT JUN 11 2005 NMZ004>007-011>013-018>021-026-120200- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 201 PM MDT SAT JUN 11 2005 ...TORNADO WATCH IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 460 IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 11 COUNTIES CHAVES COLFAX CURRY DE BACA GUADALUPE HARDING MORA QUAY ROOSEVELT SAN MIGUEL UNION A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES... LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. 19
The Cannon AFB radar (KFDX), 65 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454306.